| Model Number |
8886848812 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 8886848812, 8886848812 laproclip 6x12 x6 (lot#:n3c0685y).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic partial gastrectomy, prior to patient use, after opening the pack of six clip appliers, it was found that all six clips had been closed, or deformed and fell off, making it impossible to try them out.A new clip applier was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that both tracks were disengaged in the cartridge.No other visual abnormalities were observed.Functionally, the clip track was reset in the cartridge and remained in position.Since the instrument was not received, the representative instrument was used for functional testing.The cartridge was loaded into the representative instrument and was applied to the test media with acceptable results.It was reported that there was issue on clip formation, and the component disengaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the cartridge is subjected to force or twisting during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.